Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 12, 2011, 5:26 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 12, 2011, 6:16 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:47 PM EDT | TSTM WND DMG | 5 Nnw Clover, VA | A TREE WAS BLOWN DOWN ALONG STATE ROUTE 746. |
| Jun 12, 5:53 PM EDT | TSTM WND DMG | Wnw Clover, VA | TREE DOWN ON MOUNT LAUREL ROAD NEAR CLOVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS51 KRNK 122126
SVRRNK
VAC037-083-122245-
/O.NEW.KRNK.SV.W.0294.110612T2126Z-110612T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
526 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 645 PM EDT.
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ASPEN...OR NEAR
BROOKNEAL...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MT LAUREL...
CLOVER...
REDOAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3689 7848 3679 7856 3669 7877 3694 7912
3700 7910 3704 7895 3703 7890 3706 7889
3713 7864 3720 7868 3719 7863 3717 7863
3715 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 2127Z 318DEG 14KT 3701 7890
$$3 follow-up statements
680
WWUS51 KRNK 122144
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT SUN JUN 12 2011
VAC037-083-122245-
/O.CON.KRNK.SV.W.0294.000000T0000Z-110612T2245Z/
HALIFAX VA-CHARLOTTE VA-
544 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN HALIFAX AND CHARLOTTE COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MT LAUREL...OR 8 MILES
NORTHWEST OF CLOVER...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MT LAUREL...
SAXE...
CLOVER...
WYLLIESBURG...
REDOAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3689 7848 3679 7856 3669 7877 3694 7912
3700 7910 3704 7895 3703 7890 3706 7889
3713 7864 3720 7868 3719 7863 3717 7863
3715 7859 3715 7853 3709 7848 3708 7844
TIME...MOT...LOC 2144Z 315DEG 18KT 3692 7878
$$578
WWUS51 KRNK 122150
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN JUN 12 2011
VAC037-083-122245-
/O.CON.KRNK.SV.W.0294.000000T0000Z-110612T2245Z/
HALIFAX VA-CHARLOTTE VA-
550 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN HALIFAX AND SOUTHERN CHARLOTTE COUNTIES...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLOVER...MOVING
SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CLOVER...
DRYBURG...
REDOAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3689 7848 3679 7856 3669 7877 3690 7887
3697 7889 3705 7864 3710 7853 3708 7844
TIME...MOT...LOC 2151Z 315DEG 22KT 3680 7873
$$169
WWUS51 KRNK 122216
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT SUN JUN 12 2011
VAC037-083-122226-
/O.CAN.KRNK.SV.W.0294.000000T0000Z-110612T2245Z/
HALIFAX VA-CHARLOTTE VA-
616 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALIFAX AND
SOUTHERN CHARLOTTE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
LAT...LON 3689 7848 3679 7856 3669 7877 3690 7887
3697 7889 3705 7864 3710 7853 3708 7844
TIME...MOT...LOC 2216Z 315DEG 22KT 3669 7860
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:00 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 12, 5:00 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 500 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH OUR REGION THIS EVENING... TRIGGERING SHOWERS AND THUNDERSTORMS. ONCE THE COLD FRONT MOVES THROUGH...WE CAN EXPECT COOLER AND DRIER CONDITIONS FOR THE FIRST HALF OF THE WORKWEEK. && .NEAR TERM /THROUGH MONDAY/... MADE SOME ADJUSTMENTS TO POPS BASED ON LATEST RADAR/MESOANALYSIS TRENDS AND HRRR MODEL. WILL SEE HIGHEST POPS ALONG AND SOUTH OF HIGHWAY 460 THROUGH 00Z...WITH DRIER AIR WORKING IN FROM THE NW BY THIS EVENING. SVR TSTM WATCH 467 REMAINS IN EFFECT UNTIL 8 PM. PREVIOUS VALID DISCUSSION... THE BEST CHANCES FOR SEVERE STORMS WILL BE FOUND TO THE EAST OF THE BLUE RIDGE...WHERE THE GREATEST ATMOSPHERIC INSTABILITY IS LOCATED. MANY OF THE THUNDERSTORMS WILL BE SOMEWHAT COMPACT...MEANING THAT RAINFALL IN MANY AREAS WILL BE HIT AND MISS. WHERE STORMS DO OCCUR...RAINFALL MAY BE VERY HEAVY...WITH AN INCH OR MORE ACCUMULATION POSSIBLE IN A SHORT PERIOD OF TIME. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING. THESE STORMS ARE FIRING AHEAD OF AN APPROACHING COLD FRONT...WHICH WILL BE ENTERING OUR REGION LATER THIS EVENING. WITH THE PASSAGE OF THE COLD FRONT...WE CAN EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH AS WINDS SHIFT FROM THE NORTHWEST AND HIGH PRESSURE BUILDS IN. THE LIGHT DOWNSLOPE WINDS WILL ALLOW SKIES ACROSS OUR REGION TO CLEAR...ALTHOUGH VALLEY FOG WILL STILL BE POSSIBLE. ONCE THE FOG BURNS OFF BY MID MORNING...WE CAN EXPECT MOSTLY CLEAR SKIES AND COOL CONDITIONS...WITH MONDAY AFTERNOON HIGHS RANGING FROM THE LOW 70S IN SOUTHEAST WEST VIRGINIA...TO THE MID 80S ACROSS THE NORTH CAROLINA PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... FORECAST AREA STILL IN A DRIER AIRMASS ON MONDAY NIGHT AND TUESDAY. HOWEVER...DEEP MOISTURE DOES NOT GET VERY FAR AWAY FROM THE AREA AND STARTS SEEPING BACK IN BY TUESDAY NIGHT. THE UPPER RIDGE REMAINS OVER THE SOUTHERN UNITED STATES WITH A CLOSED UPPER LOWS OFF EACH COAST. MODELS DIFFER AT LOW LEVELS WITH THE ECMWF TRACKING A LOW THROUGH THE NORTHERN PLAINS TUESDAY NIGHT AND WEDNESDAY AND THE SREF AND GFS BRINGING THE LOW INTO THE TENNESSEE VALLEY ALONG THE FRONT TO THE SOUTH. WILL HAVE INCREASING CHANCE OF PRECIPITATION WITH THE HIGHEST PROBABILITY IN THE SOUTHWEST COUNTIES TO THE LOWEST IN THE NORTHEAST COUNTY WARNING AREA. WILL TREND CLOSER TO THE COOLER MET GUIDANCE FOR HIGHS ON TUESDAY AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE LOW PRESSURE SYSTEM COMING OUT OF THE MISSISSIPPI VALLEY IS FORECAST TO CROSS THROUGH THE MID ATLANTIC REGION AND CAROLINAS ON THURSDAY. THIS WOULD BE THE MOST LIKELY PROBABILITY OR RAIN DURING THE EXTENDED TIME FRAME. BY SATURDAY AND SUNDAY THE LOW IS EXPECTED TO BE OFF THE EAST COAST SO THE CHANCE OF PRECIPITATION WILL BE LOWER. STAYED CLOSE TO HPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... KBCB AWOS OBSERVATIONS ARE NOT TRANSMITTING TO AWIPS SYSTEM...BUT INFORMATION CAN BE OBTAINED BY DIALING INTO THE SYSTEM. WILL REGULARLY CALL SYSTEM TO ASSURE THAT CURRENT TERMINAL FORECAST FOR THIS SITE REMAINS REPRESENTATIVE OF LOCAL WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED THIS AFTERNOON...MAINLY WEST OF THE BLUE RIDGE...AND ARE CURRENTLY IN THE VICINITY OF LWB... BCB...AND BLF. THESE STORMS WILL SPREAD EASTWARD THROUGH THE NEXT FEW HOURS...AND SHOULD BE AFFECTING ROA...LYH AND DAN BEFORE OR BY 12/21Z. MANY OF THESE STORMS ARE EXPECTED TO BE COMPACT IN NATURE... MEANING VERY HIT AND MISS ACTIVITY. EXPECT PERIODS OF VERY HEAVY BY BRIEF DOWNPOURS WHERE THE STORMS DO OCCUR...WHICH WILL DROP VISIBILITIES TO LESS THAN 1SM MILE. ALSO...THE ATMOSPHERE IS FAVORABLE FOR LOCALLY STRONG WINDS AND LARGE HAIL IN AND AROUND THE LARGER THUNDERSTORMS. THESE STORMS ARE EXPECTED TO PUSH EAST OF OUR REGION LATE THIS EVENING AS A COLD FRONT MOVES THROUGH. SKIES WILL CLEAR AND WINDS WILL BECOME NORTHWESTERLY BEHIND THE FRONT...WITH WIND SPEEDS EXPECTED TO BE LESS THAN 10KT. STILL LOOKING AT THE POSSIBILITY OF LOCALIZED FOG EARLY MONDAY MORNING...WHICH IS EXPECTED TO BURN OFF BY 13/13Z. VFR CONDITIONS ARE EXPECTED TO BE THE NORM THEREAFTER. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...NF/WERT
Hazardous weather outlook, Jun 12, 2:05 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 205 PM EDT SUN JUN 12 2011 NCZ001-002-018>020-VAZ007-009-010-WVZ042>045-131815- ASHE-ALLEGHANY NC-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-MERCER- SUMMERS-MONROE-GREENBRIER- 205 PM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING AS A WEAK COOL FRONT APPROACHES THE AREA FROM THE NORTHWEST. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...LARGE HAIL...AND STRONG DAMAGING WINDS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON... AND MAINLY EAST OF THE BLUE RIDGE. THE THREAT OF SEVERE STORMS WILL END AROUND SUNSET AS COOLER AND DRIER AIR BEGINS TO SPREAD INTO THE REGION FROM THE WEST FOLLOWING PASSAGE OF THE COOL FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003>006-VAZ011>020-022>024-032>035-043>047-058-059-131815- SURRY-STOKES-ROCKINGHAM-CASWELL-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 205 PM EDT SUN JUN 12 2011 ...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AS A WEAK COOL FRONT APPROACHES THE AREA FROM THE WEST. SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...LARGE HAIL...AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED AND HAS BEEN ACTIVATED. 16
In the hours before
Local storm report, Jun 12, 4:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 W EAST BEND 36.21N 80.61W
06/12/2011 YADKIN NC 911 CALL CENTER
TREE DOWN
&&
AMSLocal storm report, Jun 12, 4:31 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 ENE BLOWING ROCK 36.13N 81.66W
06/12/2011 E0.88 INCH WATAUGA NC PUBLIC
OCCURRED ON SUNRISE COVE
&&
PWSpecial weather statement, Jun 12, 4:32 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SUN JUN 12 2011
VAZ034-044>046-122100-
APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA-
432 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...BEDFORD...CAMPBELL
AND PITTSYLVANIA COUNTIES...
AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM CONCORD
TO 4 MILES NORTHWEST OF HUDDLESTON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR HUDDLESTON AROUND 440 PM...SPOUT SPRING
AROUND 445 PM AND LEESVILLE AROUND 500 PM.
LAT...LON 3726 7873 3705 7941 3724 7981 3741 7942
3744 7915 3740 7912 3741 7910 3739 7907
3742 7907 3743 7902 3745 7901Local storm report, Jun 12, 4:59 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.23W
06/12/2011 CITY OF LYNCHBURG VA CO-OP OBSERVER
CEDAR TREE BLOWN DOWN IN BACKYARD OF OBSERVERS HOUSE
LOCATED ALONG MAYFIELD DRIVE
0327 PM TSTM WND DMG 4 ENE FOREST 37.40N 79.22W
06/12/2011 CITY OF LYNCHBURG VA PUBLIC
SEVERAL TREES DOWN IN APARTMENT COMPLEX OFF LAKESIDE
DRIVE NEAR THE INTERSECTION OF ROUTE 501
&&
PWLocal storm report, Jun 12, 5:04 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 5 S SPENCER 36.54N 80.01W
06/12/2011 ROCKINGHAM NC LAW ENFORCEMENT
THE STOKES COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN
DOWN ON ANGLIN MILL ROAD.
0325 PM TSTM WND DMG 5 ENE SANDY RIDGE 36.53N 80.04W
06/12/2011 STOKES NC LAW ENFORCEMENT
THE STOKES COUNTY SHERIFFS OFFICE REPORTED A TREE BLOWN
DOWN ONTO POWERLINES ALONG AMOSTOWN RD.
0355 PM TSTM WND DMG 3 WNW MADISON 36.40N 80.02W
06/12/2011 ROCKINGHAM NC LAW ENFORCEMENT
THE STOKES COUNTY SHERIFFS OFFICE REPORTS A TREE BLOWN
DOWN ALONG K FORK ROAD.
&&
16Local storm report, Jun 12, 5:19 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 4 ENE FOREST 37.40N 79.22W
06/12/2011 CITY OF LYNCHBURG VA PUBLIC
SEVERAL TREES DOWN IN APARTMENT COMPLEX OFF LAKESIDE
DRIVE NEAR THE INTERSECTION OF ROUTE 501
0427 PM TSTM WND DMG 3 ENE FOREST 37.38N 79.23W
06/12/2011 CITY OF LYNCHBURG VA CO-OP OBSERVER
CEDAR TREE BLOWN DOWN IN BACKYARD OF OBSERVERS HOUSE
LOCATED ALONG MAYFIELD DRIVE
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:53 PM EDT | Special Weather Statement | RNK | Rockbridge | 37 min |
| Jun 12, 2:05 PM EDT | Special Weather Statement | RNK | Smyth | 25 min |
| Jun 12, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 62 min |
| Jun 12, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 79 min |
| Jun 12, 4:32 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 28 min |
| Jun 12, 4:34 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, City of Lynchburg | 3 hr |
| Jun 12, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Charlotte, Halifax, Pittsylvania | 58 min |
| Jun 12, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 44 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.